Research Repository

Band-gaps in long Josephson junctions with periodic phase-shifts

Ahmad, Saeed and Susanto, Hadi and Wattis, Jonathan AD (2017) 'Band-gaps in long Josephson junctions with periodic phase-shifts.' Physics Letters A, 381 (13). 1181 - 1191. ISSN 0375-9601

[img]
Preview
Text
Bandgaps_v11.01.pdf - Accepted Version
Available under License Creative Commons Attribution Non-commercial No Derivatives.

Download (594kB) | Preview

Abstract

We investigate analytically and numerically a long Josephson junction on an infinite domain, having arbitrary periodic phase shift of κ, that is, the so-called 0–κ long Josephson junction. The system is described by a one-dimensional sine-Gordon equation and has relatively recently been proposed as artificial atom lattices. We discuss the existence of periodic solutions of the system and investigate their stability both in the absence and presence of an applied bias current. We find critical values of the phase-discontinuity and the applied bias current beyond which static periodic solutions cease to exist. Due to the periodic discontinuity in the phase, the system admits regions of allowed and forbidden bands. We perturbatively investigate the Arnold tongues that separate the region of allowed and forbidden bands, and discuss the effect of an applied bias current on the band-gap structure. We present numerical simulations to support our analytical results.

Item Type: Article
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Science and Health > Mathematical Sciences, Department of
Depositing User: Jim Jamieson
Date Deposited: 21 Apr 2017 09:22
Last Modified: 05 Jul 2018 09:15
URI: http://repository.essex.ac.uk/id/eprint/19200

Actions (login required)

View Item View Item